Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 16, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Feb 5, 2012, 9:24 AM CST for Madison County, Walker County, Texas. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2012, 9:24 AM CST (15:24 UTC)
- Expired
- Feb 6, 2012, 2:34 AM CST
- In force
- 17 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Madison County, TX, Walker County, TX
The radar
The Ft Hood radar (KGRK), 157 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bedias Creek near Madisonville (MDST2). The gauge peaked at 19.82 ft at Feb 5, 2012, 5:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08065800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
190 WGUS44 KHGX 051524 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 924 AM CST SUN FEB 5 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... TRINITY RIVER IN LIBERTY AFFECTING CHAMBERS AND LIBERTY COUNTIES TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES BEDIAS CREEK NEAR MADISONVILLE AFFECTING MADISON AND WALKER COUNTIES FOR TRINITY RIVER AT LIBERTY...MOSS BLUFF, MODERATE FLOODING IS FORECASTED. FOR THE BEDIAS CREEK, AT MADISONVILLE, MINOR FLOODING IS OCCURING AND IS EXPECTED TO CONTINUE. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE AND TRAILING COLD FRONT HAS PRODUCED 5 TO 7 INCHES OF RAIN OVER THE TRINITY RIVER WATERSHED BELOW LAKE LIVINGSTON. RUNOFF FROM THIS RAINFALL HAS PRODUCED A SIGNIFICANT RISE ON THE LOWER TRINITY RIVER . PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW DAYS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC071-291-060324- /O.NEW.KHGX.FL.W.0014.120206T0824Z-000000T0000Z/ /LBYT2.2.ER.120206T0824Z.120208T1200Z.000000T0000Z.NO/ 924 AM CST SUN FEB 5 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE TRINITY RIVER IN LIBERTY. * FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 0815 AM SUNDAY THE STAGE WAS 24.3 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 27.7 FEET BY WEDNESDAY MORNING. * AT 27.0 FEET...MODERATE LOWLAND FLOODING BEGINS AS ROADS INTO SEVERAL OUTLYING COMMUNITIES ABOVE LIBERTY ARE CLOSED WITH RESIDENTS IN 5 OR 6 SUBDIVISIONS CUT OFF IF NOT EVACUATED. $$ TXC071-291-060323- /O.NEW.KHGX.FL.W.0015.120206T1930Z-000000T0000Z/ /MBFT2.1.ER.120206T1930Z.120209T0600Z.000000T0000Z.UU/ 924 AM CST SUN FEB 5 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE TRINITY RIVER NEAR MOSS BLUFF. * FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 0830 AM SUNDAY THE STAGE WAS 13.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 16.6 FEET BY THURSDAY MORNING. $$ TXC313-471-060323- /O.NEW.KHGX.FL.W.0016.120205T1524Z-120206T0834Z/ /MDST2.1.ER.120205T0746Z.120205T1215Z.120205T2034Z.NO/ 924 AM CST SUN FEB 5 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE BEDIAS CREEK NEAR MADISONVILLE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 0845 AM SUNDAY THE STAGE WAS 19.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 19.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN CHANNEL IN THE VICINITY OF THE GAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Feb 5, 5:42 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 5, 5:42 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
542 AM CST SUN FEB 5 2012
.AVIATION...
COASTAL-PARALLEL SWATH OF LIGHT RAIN ENCOUNTERING INTERIOR DRY
AIR THROUGH THE MORNING...DRY AIR WINNING OUT AND SHUNTING -RA TO
THE COAST AND OVER GULF. ALTHOUGH WHAT APPEARS TO BE ANOTHER ROUND
OF PRECIPITATION IN SAN ANTONIO'S AREA MAY AFFECT HUBS LATTER THIS
MORNING...CONFIDENCE IS ON THE DRIER AIR BEING TOO MUCH TO OVERCOME.
DUE TO THE SLOW (OR NO) MOVEMENT OF THE MID-LEVEL COLD FRONT AND
HIGH MOISTURE LEVELS...THERE WILL BE STILL BE ENOUGH LIFT OF THE
SOUTHWESTERN MARITIME AIR MASS OVER COOLER LOW LEVEL AIR TO CONTINUE
TO PRODUCE -RA POINTS SOUTH OF THE I-10 CORRIDOR THROUGH MOST OF THE
DAY. THICK VFR CEILINGS UNDER EARLY STRONG NORTHERLY WINDS...WEAKENING
AS THE NORTH-SOUTH PRESSURE GRADIENT SLACKENS THROUGH THE AFTERNOON.
31
&&
.PREV DISCUSSION... /ISSUED 355 AM CST SUN FEB 5 2012/
DISCUSSION...
A DISTURBANCE RIDING ACROSS OUR AREA IN THE SOUTHWEST FLOW ALOFT WILL
CONTINUE TO PROVIDE LOW RAIN CHANCES WELL INLAND AND MUCH BETTER SHOWER/
THUNDERSTORM CHANCES NEAR THE COAST AND OFFSHORE DURING THE FIRST PART
OF TODAY. IT WILL BE A LITTLE ON THE BREEZY SIDE TOO UNDER A TIGHTENED
PRESSURE GRADIENT AS HIGH PRESSURE BUILDS SOUTHWARD OUT OF THE SOUTHERN
ROCKIES. RAIN CHANCES DECREASE LATER IN THE DAY AND ON THROUGH TONIGHT
AS THE SYSTEM MOVES OFF TO THE EAST. WILL CARRY VERY LOW POPS FOR ONLY
THE COASTAL WATERS MONDAY THROUGH MONDAY NIGHT...THEN MOVE THESE POPS
A LITTLE FURTHER INLAND BEGINNING ON TUESDAY AS HARD TO TIME DISTURBANCES
BEGIN TO RIDE ACROSS THE AREA AS THEY EJECT OUT OF A DEEPENING MID/UPPER
LEVEL LOW EXPECTED TO BE IN THE SOUTHERN BAJA REGION BY THURSDAY. HAVE
RAISED POPS A LITTLE BIT ON THURSDAY AND FRIDAY AS THIS NEXT SYSTEM
BEGINS TO EDGE OFF TO THE EAST...AND WE'LL PROBABLY END UP CARRYING
HIGHER POPS AS WE GET A BETTER HANDLE ON THE PATH AND STRENGTH OF THIS
SYSTEM. AS FOR TEMPERATURES...ABUNDANT CLOUD COVER FOR MUCH OF THE
UPCOMING WEEK WILL KEEP READINGS ON THE COOL SIDE. MODELS ARE HINTING
AT A WARMING TREND BEGINNING TOWARD THE END OF NEXT WEEKEND AS AN
ONSHORE FLOW RETURNS TO THE AREA. 42
MARINE...
IN THIS POST-FRONTAL ENVIRONMENT...A TIGHT OFFSHORE PRESSURE
GRADIENT AHEAD OF A LARGE CENTRAL U.S HIGH WILL HAVE STRONG TO
MODERATE NORTHERLIES IN PLACE THROUGH MID TO LATE MONDAY. WINDS
SLOWLY VEER AROUND TO THE EAST UNDER LOWERING SEAS EARLY IN THE
WEEK...COMMENCING A LONG DURATION EASTERLY FETCH. THIS WILL PUSH A
SWELL INTO THE WESTERN GULF BY LATE WEEK...5 TO 6 FOOT SEAS FORECAST
BY WEEK'S CLOSE. THE NEXT CHANCE OF PRECIPITATION WILL ARRIVE AROUND
MID-WEEK AS DISTURBANCES MOVE UP WITHIN THE SOUTHWESTERLY FLOW AHEAD
OF AN UPPER LEVEL (BAJA REGION) LOW. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 52 38 59 42 62 / 30 20 10 10 10
HOUSTON (IAH) 53 41 59 42 63 / 50 30 10 10 20
GALVESTON (GLS) 55 46 59 49 63 / 70 50 10 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION LATE TONIGHT FOR THE
FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 2 PM CST THIS AFTERNOON
THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Feb 5, 3:57 AM CST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 357 AM CST SUN FEB 5 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-061300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 357 AM CST SUN FEB 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 10:43 PM CST | Special Marine Warning | HGX | 47 min | |
| Feb 5, 9:24 AM CST | River Flood Warning | HGX | Chambers, Liberty | 4 days |
| Feb 5, 9:24 AM CST | River Flood Warning | HGX | Chambers, Liberty | 6 days |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.